Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking altace and thiazide for bp. Red swelling appeared on hand with numbness and tingling sensation

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
High BP treated with coreg, altace and thiazide. Sudden onset of red and slightly swollen hands (palms and knuckles) as soon as they are dropped to sides. Numbness and tingling while sleeping in either hand. Feet somewhat affected.
Posted Wed, 10 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 21 hours later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence. About blood pressure if it is controlled with the drugs you listed that is fine. What concerns you therefore me is other symptoms related to your hand. One possible explanation could intermittent compression of nerves (causing tingling and numbness) and veins (causing swelling and redness). Two important conditions come mind these are cervical spondylitis with or without cervical rib.Third condition may have similar symptoms is Raynaud's phenomenon; at I would suggest that you get you get a cervical spine x-ray done in AP and lateral position and consult a neurologist to be certain what exactly is the possible diagnosis. treatment can only begin after that. If you have any follow up question I shall be happy to answer. Good Luck.

With Best wishes

Dr Anil Grover

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor